Texas, 2006

Hail in Texas, May 10, 2006

May 10, 2006 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 10, 11:49 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, May 10, 11:49 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 PM CDT WED MAY 10 2006

.AVIATION...
SCT CLDS 4-5K WL OCNL BCMG BKN OVR KDRT BTWN 06Z-12Z. NWLY WNDS
10-15 WITH GUSTS WL SUBSIDE OVR NIGHT TO LESS THAN 10 KTS. AFT SR,
NLY WNDS WL CONT AT 5 TO 15 KTS.

&&

.PREV DISCUSSION... (ISSUED 1205 PM CDT WED MAY 10 2006)

DISCUSSION...
INCLUDED RED FLAG WARNING FOR VAL VERDE...KINNEY...UVLADE...
MEDINA...MAVERICK...ZAVALA...FRIO AND DIMMIT COUNTIES THRU 6 PM.
CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE SOUTHEAST PART
OF SOUTH CENTRAL TEXAS FOR THIS AFTERNOON PER EARLIER FORECASTS.
INSTABILITY LINGERS AND WITH HEATING THIS WOULD BE THE BEST AREA FOR
NEW LIFT TO MAKE SHOWERS OR THUNDERSTORMS.  WEST OF A LINE FROM NEAR
CAMPBELLTON TO SEGUIN TO TAYLOR...WEST TO
NORTHWEST WINDS HAVE EVOLVED AHEAD OF COLD FRONT THAT
IS FORECAST TO QUICKLY MOVE SOUTHEAST THIS AFTERNOON.
AS A RESULT WILL SHOW DRY FORECAST FOR THIS AFTERNOON
IN THESE AREAS. COLD FRONT EXPECTED TO CAUSE TEMPS TO
FALL FROM UNSEASONABLY WARM AFTN HIGHS TODAY.  WILL
CONTINUE WITH TREND FOR THURSDAY THROUGH NEXT TUESDAY.
FORECASTS TRY TO SHOW ANOTHER CHANCE OF SHOWERS NEXT
WEEK...YESTERDAYS SOLUTIONS SHOWED MONDAY...TODAYS
SHOW DRIER WEATHER MONDAY...WITH CHANCE OF POSSIBLE
SHOWERS NEXT WEDNESDAY NIGHT AND THURSDAY OF NEXT WEEK.

PREV DISCUSSION... (ISSUED 705 AM CDT WED MAY 10 2006)

AVIATION...
LOW CLOUDS HAVE DEVELOPED OVERNIGHT AND WILL CONTINUE INTO THE
LATE MORNING/EARLY AFTERNOON. PATCHY FOG IS ALSO A FACTOR ACROSS
SOME LOCATIONS. MINIMUM CIG/VIS CONDITIONS ARE IN THE IFR
CATEGORY. THESE WILL LIFT BY 18-19Z. THE COLD FRONT IS EXPECTED
DURING THE MIDDLE OF THE DAY. AFTERNOON SKIES SHOULD BECOME VFR
AND REMAIN FOR THE TAF PERIOD.

PREV DISCUSSION... (ISSUED 400 AM CDT WED MAY 10 2006)

DISCUSSION...
THE COLD FRONT IS CURRENTLY ORIENTED FROM GAINESVILLE SW TO NEAR
MIDLAND AND IS FORECAST TO PUSH INTO OUR NORTHERN-MOST COUNTIES
SHORTLY AFTER NOON...THEN THROUGH OUR SOUTHERN-MOST COUNTIES
BEFORE SUNSET. ANOTHER HOT DAY ON TAP...WITH PREFRONTAL WARMING
SENDING TEMPS SOARING INTO THE 90S...TO OVER 100 ALONG THE RIO
GRANDE VALLEY SOUTH OF DEL RIO. THUNDERSTORMS ARE POSSIBLE ALONG
AND SOUTH OF INTERSTATE 10 EAST OF BEXAR COUNTY THIS AFTERNOON IN
ADVANCE OF THE FRONT. LARGE SURFACE-BASED CAPE VALUES CLOSE TO
5000 J/KG ARE FORECAST THIS AFTERNOON ACROSS OUR SE COUNTIES...
WHERE STORMS WILL LIKELY BECOME SEVERE. PRECIP WILL TEMPORARILY
EXIT THE FORECAST LATE WEDNESDAY NIGHT AS A DRY NW FLOW PREVAILS
AND HIGH PRESSURE MOVES INTO THE AREA IN THE LOWER LEVELS OF THE
ATMOSPHERE. NEAR NORMAL TEMPS ARE FORECAST THURSDAY...WITH A
RETURN TO ABOVE NORMAL TEMPS BY FRIDAY AS THE SURFACE HIGH SLIDES
OFF TO THE ESE. GULF MOISTURE IS FORECAST TO RETURN FRIDAY
NIGHT...BUT WILL BE LIMITED INITIALLY THANKS TO SUBSIDENCE OVER
THE GULF. CHANCES FOR THUNDERSTORMS WILL MAKE A RETURN TO THE
FORECAST SATURDAY NIGHT INTO SUNDAY WITH A FRONT FORECAST TO PUSH
DOWN INTO OUR AREA. GENERALLY A LOW-CONFIDENCE FORECAST BEYOND
SUNDAY WITH DIVERGENT MEDIUM RANGE MODEL SOLUTIONS AND POOR RUN-
TO-RUN CONSISTENCY FROM THE GFS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES:
DIMMIT... FRIO... KINNEY... MAVERICK... MEDINA... UVALDE... VAL
VERDE... AND ZAVALA.

&&

08/06
Hazardous weather outlook, May 10, 11:13 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 PM CDT WED MAY 10 2006

TXZ171>173-184>194-205>209-220>225-111715-
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
1213 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A
LINE FROM LAGRANGE TO YORKTOWN. LARGE HAIL AND DAMAGING WINDS ARE
THE PRIMARY THREATS. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183-202>204-217>219-228-111715-
VAL VERDE-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
1213 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW HUMIDITIES AND GUSTY WINDS WILL CREATE A FIRE WEATHER DANGER
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Austin/San Antonio radar (KEWX), 119 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lavaca

When
May 10, 2:30 PM CST to 2:45 PM CST
Where
Lavaca County, Ezzell
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.283, -96.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507039.